Alert archive / New Jersey / Special Marine Warnings in 2018
Special Marine Warning 35, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at May 15, 2018, 7:30 PM EDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2018, 7:30 PM EDT (23:30 UTC)
- Expired
- May 15, 2018, 9:00 PM EDT
- In force
- 90 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Dover AFB radar (KDOX), 64 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379
WHUS51 KPHI 152330
SMWPHI
ANZ430-431-160100-
/O.NEW.KPHI.MA.W.0035.180515T2330Z-180516T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mount Holly NJ
730 PM EDT TUE MAY 15 2018
The National Weather Service in Mount Holly NJ has issued a
* Special Marine Warning for...
Delaware Bay...
* Until 900 PM EDT.
* At 728 PM EDT, an area of strong thunderstorm was located over
northern Delaware Bay. These storms are producing gusty winds
which are moving southeast down the Bay.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Fortesque Beach, Sea Breeze, Pea Patch Island, Woodland Beach,
Stony Point, Miah Maull Light, Ship John Shoal Light, Cross Ledge
Light and Reedy Point.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
central, northern and southern Delaware...and southern New Jersey.
LAT...LON 3962 7562 3973 7553 3963 7556 3961 7541
3953 7549 3955 7540 3948 7550 3938 7538
3943 7522 3918 7514 3940 7505 3932 7495
3935 7468 3911 7483 3921 7506 3891 7530
3934 7549 3924 7557 3925 7557 3935 7549
TIME...MOT...LOC 2328Z 298DEG 40KT 3953 7554
HAIL...0.00IN
WIND...>34KTS
$$
POWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 15, 6:18 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 15, 6:18 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
618 PM EDT Tue May 15 2018
.SYNOPSIS...
The cold front responsible for today's storms is expected to
stall over our region tonight. This front will remain over our
region for the next few days before lifting north as a warm
front this weekend. A cold front approaches the region early
next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
The severe thunderstorm watch has been extended southward to
include Kent (DE), Sussex (DE), Caroline, Queene Anne's and
Talbot. The Atlantic Ocean waters adjacent to Delaware Bay
and the Delaware Coast are also included.
The Severe Thunderstorm Watch has been cancelled for Carbon,
Monroe, Lehigh, and Northampton Pennsylvania as well as Sussex
and Warren New Jersey as the strongest storms has moved out of
the area.
The rest of the the Severe Thunderstorm Watch remain in place as
the strong line of thunderstorms is moving across the area.
A strong cold front advancing across eastern Pennsylvania and
New York this afternoon will move across our area this evening.
Ahead of this front, ample sunshine has allowed temperatures to
warm well above normal today. These temperatures, combined with
dewpoints in the mid-upper 60s approaching low 70s in some area,
has allowed strong instability to build this afternoon across
the area with CAPE values above 2,000-3,000 J/kg and LI values
as low as -8 to -10. Thunderstorms continue to progress
eastward, an with the instability in place, they are expected to
continue well into the area this evening. The strongest bulk
shear of 50-60 knots is farther north as evident of the more
isolated severe storms to our north. However, there remains
strong mid level flow from 700-500 mb of 50-60 knots moving
across the area. This will allow for storms to remain severe
across eastern Pennsylvania, New Jersey, and the northern
portions of Delmarva. So the Severe Thunderstorm Watch remains
in effect.
Another concern this evening is the potential for flash
flooding as the storms move southward. We keep the Flash Flood
Watch in effect where it was previously,and have expanded it
southward to include all of our Delmarva counties. For the
northern areas, while the rain will be very heavy as the line of
thunderstorms moves through the area, the motion of these
storms should be pretty quick so widespread flooding is not
anticipated. Farther south, especially for southeast
Pennsylvania, southern New Jersey, Delaware, and the eastern
shore of Maryland, the heavy rainfall may be longer lasting down
there. As the line of showers and thunderstorms moves
southward, the southern end of the cold front will slow down
across the southern half of the area, and some training will
likely begin to take place.
As we move past midnight, the instability begins to dissipate
some, so the strong convective action may begin to weaken,
however, showers and some embedded thunderstorms will remain
possible across the southern half of the area overnight.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
The front is expected to remain nearly stationary across the
southern areas New Jersey, Delaware and eastern shore of
Maryland on Wednesday. Multiple weak short wave/vorticity
impulses will continue to move across the area within the
southwest flow aloft. This will keep moisture and lift
overriding the stationary frontal boundary, likely leading to
periods of showers through the day Wednesday. There is not much
in the way of instability across the area, except across
portions of the Delmarva and southern New Jersey where the
frontal boundary stalls out. So we only keep a slight chance of
thunderstorms across those areas through the day Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Few changes made to the long term given the near term concerns.
A prolonged period of unsettled weather is on tap for the rest
of the week and into the weekend.
The cold front that moves through the region tonight will be
nearly stationary just south of the area Wednesday and Thursday.
From there, the region will find itself in between two
different area of high pressure: One over the Northeast U.S. and
the other over the western Atlantic, well east of the Southeast
U.S. Meanwhile, a weak sub-tropical low will sit over the
eastern Gulf of Mexico, and several shortwaves will spin off
this low and lift to the north along the coast. The high over
the western Atlantic will act as a blocking high, and this keeps
the low from making much eastward progression.
The first of the shortwaves will lift through the region on
Wednesday, followed by another on Thursday. The best chances for
showers and thunderstorms will be across the southern half of
the forecast area, closer to the vicinity of the stationary
front over the Mid-Atlantic.
By Friday, high pressure over the Northeast U.S. lifts to the
north, and high pressure over the western Atlantic retrogrades
back towards the Southeast U.S. This allows the stationary front
begins to slowly lift north as a warm front starting on
Thursday. Rain and scattered thunderstorms on tap during this
time, and with persistent onshore flow ahead of the front, there
will be abundant moisture that could result in heavy rain at
times.
The front will finally lift north of the area on Saturday, and
rain begins to taper off. Several mid-level shortwaves will pass
through the region through the weekend, and this keeps at least
scattered showers in the forecast through Sunday.
A cold front then moves through the region on Monday. High
pressure builds in behind that front, and conditions should dry
out early next week.
It is expected to be quite active this week. Some periods of
heavy rain are expected, especially once precipitable water
values begin to approach 2 inches later in the week. With the
periods of moderate to heavy rainfall, many smaller creeks and
streams will likely have strong rises. Depending on how fast and
if the heavy rain falls over the same areas each time, there
could be some flooding concerns. We will continue to monitor
future guidance and river forecasts to see if there will be any
widespread flooding concerns. Tides are also expected to
increase through the end of the week as well, which may
exacerbate any flooding concerns.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Late this afternoon...VFR conditions remain across the area
this afternoon, however that will change in the next couple of
hours. Southwest winds of around 10 knots, with gusts near 20
knots will continue through this afternoon. A line of strong
thunderstorms will move across the area this afternoon into this
evening. Strong damaging winds, small hail, and very heavy
rainfall will occur with his line of thunderstorms. Temporary
IFR conditions will occur with these thunderstorms.
Tonight...Once the front continues to sag southward through
sunset, the daytime instability will weaken and the strong
thunderstorms will end. Especially for RDG, ABE, and TTN. Those
areas may end up with a few hours of dry weather later this
evening. However, the rest of the TAF sites could have showers
continue overnight. ACY and MIV could have thunderstorms
continue into this evening.
Conditions will lower to MVFR then IFR late in the overnight
toward daybreak as CIGS lower through the night. Winds will
eventually turn northwest behind the front, then become north to
northeast overnight.
Wednesday...IFR CIGS with periods of showers likely are
expected on Wednesday. Winds are expected to remain northeast to
east through the day around 5 to 10 knots.
Outlook...
Wednesday night-Sunday...MVFR/IFR during this time with rain,
possibly heavy at times, along with scattered thunderstorms.
Patchy fog at night. Widespread and persistent rain Thursday
through Saturday morning.
&&
.MARINE...
A Small Craft Advisory remain in effect as winds are forecast
to approach 25 knots ahead of the approaching cold front this
afternoon into this evening. Also, the ocean could have waves
approach 5 feet.
The wind will diminish overnight as the front sags southward
into the southern New Jersey and Delaware coastal waters and
seas will diminish as well. So the current end time for the
advisory looks good.
A line of strong thunderstorms will approach the coastal waters
and Delaware Bay this evening. Very strong winds, small hail,
and locally higher seas can be expected as these storms move
over the area.
Outlook...
Wednesday night and Thursday...winds and seas should stay below
SCA criteria.
Friday through Sunday...increasing seas and winds will likely
result in SCA conditions for at least part if not most of this
period.
&&
.TIDES/COASTAL FLOODING...
A cold front moves through the region tonight. The flow then
becomes onshore out of the east and northeast. With the new moon
today, astronomical tides will be high through Friday, around
5.4 ft above MLLW at Atlantic City. All of the available
guidance indicates the potential to reach minor flooding
thresholds along the DE and NJ oceanfront as early as the
Wednesday evening high tide and perhaps through the Friday
evening high tide. If this trend continues, a Coastal Flood
Advisory may eventually be needed.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 2 AM EDT Wednesday for PAZ060-061-070-
071-101>106.
NJ...Flash Flood Watch until 2 AM EDT Wednesday for NJZ009-010-
012>027.
DE...Flash Flood Watch until 2 AM EDT Wednesday for DEZ001>004.
MD...Flash Flood Watch until 2 AM EDT Wednesday for MDZ008-012-015-
019-020.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ450>455.
Small Craft Advisory until 10 PM EDT this evening for ANZ430-
431.
&&
Synopsis...Johnson
Near Term...LF/Robertson
Short Term...Robertson
Long Term...Johnson/MPS
Aviation...Johnson/Robertson/MPS
Marine...Johnson/Robertson/MPS
Tides/Coastal Flooding...Hazardous weather outlook, May 15, 6:24 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 624 PM EDT Tue May 15 2018 PAZ060-061-162230- Berks-Lehigh- 624 PM EDT Tue May 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for east central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and thunderstorms will continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007-008-PAZ054-055-062-162230- Sussex-Warren-Morris-Carbon-Monroe-Northampton- 624 PM EDT Tue May 15 2018 This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and storms are expected to continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001-002-MDZ008-012-015-019-020-NJZ009-010-015>019-021-PAZ070-071- 101>106-162230- New Castle-Kent-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Hunterdon- Somerset-Mercer-Salem-Gloucester-Camden-Northwestern Burlington- Cumberland-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 624 PM EDT Tue May 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. Damaging winds, large hail, and flash flooding are the primary risks. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and thunderstorms will continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ003-004-NJZ012>014-020-022>027-162230- Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth- Eastern Monmouth-Ocean-Atlantic-Cape May-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean-Southeastern Burlington- 624 PM EDT Tue May 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. Damaging winds, large hail, and flash flooding are the primary risks. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Numerous rounds of showers and storms are expected to continue through the end of the week and into next weekend. Heavy rainfall is possible during this period, with concerns for flooding increasing during this time. Tides are also expected to increase through the end of the week as well, which may exacerbate any flooding concerns. Stay tuned to the latest forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-162230- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 624 PM EDT Tue May 15 2018 ...SEVERE THUNDERSTORM WATCH 95 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. LF
In the hours before
Local storm report, May 15, 7:00 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG PENN FOREST TWP 40.94N 75.67W
05/15/2018 CARBON PA SOCIAL MEDIA
TREES DOWN.
0345 PM TSTM WND GST 1 W EMERALD LAKES 41.09N 75.44W
05/15/2018 M50 MPH MONROE PA MESONET
CWOP STATION REPORTS WIND GUST OF 50 MPH
0350 PM TSTM WND DMG 1 NE MERWINSBURG 40.97N 75.46W
05/15/2018 MONROE PA BROADCAST MEDIA
*** 1 FATAL *** TREE DOWN ON A CAR KILLING ONE PERSON
INSIDE, NEAR THE TOWN OF EFFORT.
0356 PM TSTM WND GST 1 NE BOSSARDSVILLE 40.94N 75.26W
05/15/2018 M73 MPH MONROE PA TRAINED SPOTTER
0356 PM TSTM WND DMG 1 NE BOSSARDSVILLE 40.94N 75.26W
05/15/2018 MONROE PA TRAINED SPOTTER
NUMEROUS TREES DOWN.
0400 PM TSTM WND DMG STROUDSBURG 40.98N 75.20W
05/15/2018 MONROE PA TRAINED SPOTTER
NUMEROUS TREES DOWN ON VEHICLES, HOUSES, AND ROADS.
MANY ROAD CLOSURES AND 80,000 ESTIMATED WITHOUT POWER.
HOLDING STUDENTS IN SCHOOLS.
0407 PM TSTM WND DMG 1 SW WIND GAP 40.84N 75.30W
05/15/2018 NORTHAMPTON PA SOCIAL MEDIA
TREES DOWN ON ROUTE 33 NORTHBOUND BLOCKING THE RIGHT
LANE.
0408 PM TSTM WND GST 2 NNW MONROE LAKE 41.14N 75.15W
05/15/2018 E58 MPH MONROE PA TRAINED SPOTTER
SPOTTER ESTIMATES WIND GUSTS OF 58+ MPH. PEA SIZE HAIL
WAS ALSO FALLING AT THE TIME OF THE REPORT
0408 PM TSTM WND GST LENHARTSVILLE 40.57N 75.89W
05/15/2018 M62 MPH BERKS PA MESONET
0410 PM TSTM WND DMG BUSHKILL TWP 40.79N 75.34W
05/15/2018 NORTHAMPTON PA FIRE DEPT/RESCUE
MULTIPLE TREES DOWN.
0412 PM TSTM WND DMG FRANKFORD TWP 41.15N 74.72W
05/15/2018 SUSSEX NJ METEOROLOGIST
TREES DOWN.
0413 PM TSTM WND GST CHERRY HILL 40.76N 75.31W
05/15/2018 M58 MPH NORTHAMPTON PA TRAINED SPOTTER
MEASURED DURING THE GUST FRONT.
0415 PM TSTM WND DMG BANGOR 40.87N 75.21W
05/15/2018 NORTHAMPTON PA SOCIAL MEDIA
SEVERAL REPORTS OF TREES AND POWERLINES DOWN ACROSS
NORTHAMPTON COUNTY. TIME ESTIMATED FROM RADAR
0415 PM TSTM WND DMG FREDON 41.04N 74.81W
05/15/2018 SUSSEX NJ SOCIAL MEDIA
UPROOTED AND SNAPPED TREES
0420 PM TSTM WND DMG STILLWATER TWP 41.07N 74.89W
05/15/2018 SUSSEX NJ TRAINED SPOTTER
SEVERAL STRUCTURES WITH DAMAGE DUE TO DOWNED TREES.
NUMEROUS ROADS IMPASSABLE DUE TO DEBRIS.
0422 PM TSTM WND GST LEHIGH VALLEY INTL AIRP 40.65N 75.44W
05/15/2018 M51 MPH LEHIGH PA ASOS
KABE REPORTS WIND GUST OF 51 MPH
0425 PM TSTM WND DMG MOUNT POCONO 41.12N 75.36W
05/15/2018 MONROE PA TRAINED SPOTTER
SEVERAL ROADS CLOSED AND POWER LINES DOWN.
0425 PM TSTM WND DMG NEWTON 41.05N 74.75W
05/15/2018 SUSSEX NJ SOCIAL MEDIA
TREES DOWN ON POWERLINES.
0435 PM TSTM WND DMG GREEN POND 41.02N 74.48W
05/15/2018 MORRIS NJ TRAINED SPOTTER
TREES DOWN, SOME ONTO HOMES.
0437 PM TSTM WND DMG DUTTONVILLE 41.35N 74.69W
05/15/2018 SUSSEX NJ TRAINED SPOTTER
MANY TREES DOWN AFTER HIGH WINDS. HEAVY RAIN AND
LIGHTNING.
0440 PM TSTM WND DMG NORTH CATASAUQUA 40.66N 75.48W
05/15/2018 NORTHAMPTON PA SOCIAL MEDIA
NUMEROUS TREES AND POWER LINES DOWN IN N CATASAUQUA. A
WIND GUST OF 57 MPH WAS ALSO MEAUSURED DURING THIS TIME.
TIME ESTIMATED FROM RADAR
0446 PM TSTM WND GST 1 S RUSCOMB MANOR TWP 40.41N 75.83W
05/15/2018 M55 MPH BERKS PA MESONET
CWOP STATION REPORTS WIND GUST OF 55 MPH
0450 PM TSTM WND DMG KNOWLTON TWP 40.93N 75.06W
05/15/2018 WARREN NJ SOCIAL MEDIA
TREE DOWN ON I-80 EASTBOUND
0452 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
05/15/2018 M59 MPH LEHIGH PA TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST OF 59 MPH MEASURED
WITH A HANDHELD ANEMOMETER. PEA SIZE HAIL WAS ALSO
FALLING AT THE TIME
0455 PM TSTM WND DMG WYOMISSING 40.33N 75.96W
05/15/2018 BERKS PA TRAINED SPOTTER
6 INCH DIAMTER TREE SNAPPED AT THE BASE. TIME ESTIMATED
FROM RADAR
0500 PM TSTM WND GST LEBANON 40.64N 74.84W
05/15/2018 M67 MPH HUNTERDON NJ TRAINED SPOTTER
0500 PM TSTM WND GST WEST LAWN 40.33N 75.99W
05/15/2018 E60 MPH BERKS PA TRAINED SPOTTER
LARGE TREE DOWN IN PICTURE.
0510 PM TSTM WND DMG DOUGLASSVILLE 40.26N 75.73W
05/15/2018 BERKS PA TRAINED SPOTTER
TREES AND POWERLINES DOWN.
0514 PM TSTM WND DMG 1 N SNOWDENVILLE 40.20N 75.60W
05/15/2018 CHESTER PA BROADCAST MEDIA
REPORT OF TREES AND POWER LINES DOWN NEAR THE
INTERSECTION OF SAYLORS MILL RD AND EBELHARE RD
0516 PM TSTM WND GST POTTSTOWN 40.25N 75.64W
05/15/2018 M81 MPH MONTGOMERY PA TRAINED SPOTTER
MEASURED BY HOME ROOFTOP WEATHER STATION. TREE DAMAGE
AND ALSO SOME WINDOW DAMAGE TO A HOME. PROBABLE
MICROBURST.
0525 PM TSTM WND DMG PHOENIXVILLE 40.14N 75.52W
05/15/2018 CHESTER PA BROADCAST MEDIA
TREE DOWN ON BRIDGE STREET. TIME ESTIMATED FROM RADAR
0548 PM TSTM WND GST NORTHEAST PHILADELPHIA 40.08N 75.01W
05/15/2018 M49 MPH PHILADELPHIA PA ASOS
0601 PM TSTM WND GST NEWTOWN SQUARE E 39.99N 75.38W
05/15/2018 M50 MPH DELAWARE PA MESONET
0601 PM TSTM WND GST LARCHMONT 39.99N 75.38W
05/15/2018 M50 MPH DELAWARE PA MESONET
CWOP STATION REPORTS WIND GUST OF 50 MPH
0609 PM TSTM WND DMG GRATERFORD 40.23N 75.45W
05/15/2018 MONTGOMERY PA TRAINED SPOTTER
LARGE LIMB AND POWER LINES DOWN IN NEIGHBORHOOD.
&&
EVENT NUMBER PHI1800730 PHI1800724 PHI1800765 PHI1800758 PHI1800759
PHI1800735 PHI1800727 PHI1800725 PHI1800729 PHI1800733 PHI1800755
PHI1800736 PHI1800728 PHI1800763 PHI1800756 PHI1800731 PHI1800726
PHI1800753 PHI1800743 PHI1800732 PHI1800751 PHI1800741 PHI1800737
PHI1800738 PHI1800750 PHI1800742 PHI1800764 PHI1800746 PHI1800745
PHI1800748 PHI1800747 PHI1800760 PHI1800762 PHI1800766 PHI1800757
STAARMANNLocal storm report, May 15, 7:06 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
706 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG PLYMOUTH MEADOWS 40.13N 75.29W
05/15/2018 MONTGOMERY PA SOCIAL MEDIA
SEVERAL TREES DOWN ON MALVERN ROAD.
&&
EVENT NUMBER PHI1800768
GORSELocal storm report, May 15, 7:08 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG KNOWLTON 40.93N 75.03W
05/15/2018 WARREN NJ SOCIAL MEDIA
NUMEROUS TREES DOWN.
&&
EVENT NUMBER PHI1800769
GORSELocal storm report, May 15, 7:10 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
710 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND GST PORT READING 40.56N 74.25W
05/15/2018 M64 MPH MIDDLESEX NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1800770
GORSELocal storm report, May 15, 7:15 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
715 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG MOUNT POCONO 41.12N 75.36W
05/15/2018 MONROE PA TRAINED SPOTTER
SEVERAL ROADS CLOSED AND POWER LINES DOWN. *EVENT TIME
CORRECTED*
&&
CORRECTED EVENT TIME...FATALITIES...INJURIES...REMARKS
EVENT NUMBER PHI1800726
STAARMANNLocal storm report, May 15, 7:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
721 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG GRATERFORD 40.23N 75.45W
05/15/2018 MONTGOMERY PA TRAINED SPOTTER
LARGE LIMB AND POWER LINES DOWN IN NEIGHBORHOOD. *EVENT
TIME CORRECTED*
&&
CORRECTED EVENT TIME...FATALITIES...INJURIES...REMARKS
EVENT NUMBER PHI1800757
STAARMANNThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:40 AM EDT | Flash Flood Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 7 more | 21 hr |
| May 15, 2:49 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 56 min |
| May 15, 3:46 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Sussex, Warren | 74 min |
| May 15, 4:24 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 51 min |
| May 15, 4:41 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Warren | 64 min |
| May 15, 4:49 PM EDT | Special Marine Warning | PHI | 86 min | |
| May 15, 5:22 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 38 min |
| May 15, 5:31 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset | 3 hr |
| May 15, 5:35 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Somerset | 4 hr |
| May 15, 5:38 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester, Salem | 67 min |
| May 15, 5:53 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 52 min |
| May 15, 6:02 PM EDT | Special Marine Warning | PHI | 88 min | |
| May 15, 6:10 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Monmouth, Ocean, Salem | 4 hr |
| May 15, 6:12 PM EDT | Special Marine Warning | PHI | 63 min | |
| May 15, 6:17 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Cumberland, Gloucester, Ocean | 43 min |
| May 15, 6:35 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 40 min |
| May 15, 6:46 PM EDT | Special Weather Statement | PHI | Atlantic, Cumberland, Ocean, Salem | 74 min |
| May 15, 6:58 PM EDT | Areal Flood Advisory | PHI | Salem | 4 hr |
| May 15, 7:14 PM EDT | Special Marine Warning | PHI | 91 min | |
| May 15, 7:18 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 57 min |
| May 15, 3:20 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 55 min |
| May 15, 4:12 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 33 min |
| May 15, 4:26 PM EDT | Tornado Warning | PHI | Berks, Bucks, Lehigh, Montgomery, Northampton | 19 min |
| May 15, 5:12 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 63 min |
| May 15, 5:14 PM EDT | Areal Flood Advisory | PHI | Berks, Chester, Montgomery | 2 hr |
| May 15, 6:15 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 60 min |
| May 14, 8:45 PM EDT | Special Weather Statement | PHI | Sussex | 30 min |
Nearby
Special Marine Warnings in New Jersey, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.